Alert archive / Massachusetts / High Surf Advisories in 2007

High Surf Advisory 3, NWS Boston/Norton, MA

June 13, 2007Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Jun 13, 2007, 4:16 AM EDT for Barnstable County, Nantucket County, Massachusetts. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 4:16 AM EDT (08:16 UTC)
Expired
Jun 15, 2007, 8:00 PM EDT
In force
64 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 130816
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT WED JUN 13 2007

...HIGH SURF AND STRONG RIP CURRENTS EAST FACING OCEAN BEACHES TODAY AND
THURSDAY...

.ANOMALOUS LATE SPRING OCEAN STORM SOUTHEAST OF NANTUCKET WILL
GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS TODAY AND THURSDAY
ACROSS EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-132030-
/O.NEW.KBOX.SU.Y.0003.070613T0816Z-070615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
416 AM EDT WED JUN 13 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY TODAY FOR EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET...
WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY.

LARGE SEAS AND GUSTY NORTHEAST WINDS ASSOCIATED WITH LOW PRESSURE
SOUTHEAST OF NANTUCKET WILL RESULT IN HIGH SURF AND DANGEROUS RIP
CURRENTS ACROSS EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET TODAY.
THIS LOW WILL ONLY WEAKEN SLIGHTLY BY THURSDAY ALONG WITH REMAINING
NEARLY STATIONARY. THIS WILL YIELD HIGH SURF AND STRONG RIP CURRENTS
PERSISTING INTO THURSDAY. CONDITIONS WILL SLOWLY IMPROVE BEGINNING
FRIDAY.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE
FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE
SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE
OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND
JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$


NOCERA
7 follow-up statements
000 
WHUS41 KBOX 131959
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT WED JUN 13 2007

...HIGH SURF AND STRONG RIP CURRENTS EAST FACING OCEAN BEACHES
THROUGH THURSDAY...

.A LATE SPRING OCEAN STORM SOUTHEAST OF NANTUCKET WILL CONTINUE TO
GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS THROUGH THURSDAY
ACROSS THE EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-140900-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-070615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
359 PM EDT WED JUN 13 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY FOR
THE EAST FACING SHORELINE OF CAPE COD AND NANTUCKET ISLAND.

NEARLY STATIONARY LOW PRESSURE WELL SOUTHEAST OF NANTUCKET WILL
CONTINUE TO BRING GUSTY NORTHEAST WINDS AND HIGH SEAS ACROSS THE 
EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET THROUGH THURSDAY.
GUSTY NORTHEAST WINDS GENERATING NORTHEAST SWELL WILL CONTINUE TO
CREATE HIGH SURF AND DANGEROUSLY STRONG RIP CURRENTS THROUGH
THURSDAY. CONDITIONS WILL SLOWLY IMPROVE AS THE LOW BEGINS TO WEAKEN
ON FRIDAY.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$


STRAUSS
000 
WHUS41 KBOX 140814
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EDT THU JUN 14 2007

...HIGH SURF AND STRONG RIP CURRENTS CONTINUE TODAY ACROSS EAST FACING
OCEAN BEACHES...

.A LATE SPRING OCEAN STORM SOUTHEAST OF NANTUCKET WILL CONTINUE
TO GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS TODAY THURSDAY ACROSS
THE EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-141615-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-070615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
414 AM EDT THU JUN 14 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A NEARLY STATIONARY OCEAN STORM WELL SOUTHEAST OF NANTUCKET WILL
CONTINUE TO BRING GUSTY NORTHEAST WINDS AND HIGH SURF ACROSS THE EAST
FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET TODAY. THE HIGH SURF
WILL BE ACCOMPANIED BY STRONG RIP CURRENTS. LARGE SEAS OFFSHORE
MAY PERSIST INTO FRIDAY...AS THE OCEAN STORM MEANDERS SOUTHEAST OF
NANTUCKET. THEREFORE...THE HIGH SURF ADVISORY MAY BE EXTENDED INTO
FRIDAY. CONDITIONS WILL IMPROVE BY SATURDAY AS THE OCEAN STORM
WEAKENS AND TRACKS NORTHEAST TOWARD NOVA SCOTIA.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$
000 
WHUS41 KBOX 141431 AAA
CFWBOX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1031 AM EDT THU JUN 14 2007

...HIGH SURF AND STRONG RIP CURRENTS CONTINUE TODAY ACROSS EAST
FACING OCEAN BEACHES...

.A LATE SPRING OCEAN STORM SOUTHEAST OF NANTUCKET WILL CONTINUE
TO GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS TODAY THURSDAY
ACROSS THE EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-142245-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-070615T0000Z/
BARNSTABLE MA-NANTUCKET MA-
1031 AM EDT THU JUN 14 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$
000 
WHUS41 KBOX 142353 AAA
CFWBOX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT THU JUN 14 2007

...HIGH SURF AND STRONG RIP CURRENTS CONTINUE INTO FRIDAY ACROSS EAST
FACING OCEAN BEACHES...

.A LATE SPRING OCEAN STORM ABOUT 250 MILES SOUTHEAST OF NANTUCKET
THURSDAY EVENING CONTINUES TO GENERATE LARGE SURF AND DANGEROUS RIP
CURRENTS ACROSS EAST FACING OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-150900-
/O.EXT.KBOX.SU.Y.0003.000000T0000Z-070616T0000Z/
BARNSTABLE MA-NANTUCKET MA-
753 PM EDT THU JUN 14 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE HAS EXTENDED THE HIGH SURF ADVISORY
UNTIL 8 PM FRIDAY. THE PERSISTENT OCEAN STORM WELL SOUTHEAST OF
NANTUCKET REMAINS NEARLY STATIONARY AND CONTINUES TO GENERATE SEAS OF
8 TO 10 FT ACROSS THE OCEAN WATERS EAST OF NANTUCKET AND CAPE COD.
THESE LARGE SEAS CONTINUE TO PRODUCE HIGH SURF AND DANGEROUS RIP
CURRENTS ALONG EAST FACING BEACHES OF NANTUCKET AND CAPE COD.

THE OCEAN STORM IS EXPECTED TO WEAKEN TONIGHT AND FRIDAY...HOWEVER IT
WILL TAKE UNTIL FRIDAY NIGHT BEFORE THE LARGE SEAS OFFSHORE AND THE
HIGH SURF AT AREA BEACHES DIMINISHES. UNTIL THEN...EXPECTED ROUGH
SURF AND DANGEROUS RIP CURRENTS AT THE BEACHES OF...PROVINCETOWN...
EASTHAM...NAUSET...CHATHAM SOUTHWARD TO NANTUCKET.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$

NOCERA
000 
WHUS41 KBOX 150814
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EDT FRI JUN 15 2007

...HIGH SURF AND STRONG RIP CURRENTS CONTINUE TODAY ACROSS EAST FACING
OCEAN BEACHES...

.A PESKY OCEAN STORM WELL SOUTHEAST OF NANTUCKET CONTINUES TO
GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS ACROSS EAST FACING
OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-151615-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-070616T0000Z/
BARNSTABLE MA-NANTUCKET MA-
414 AM EDT FRI JUN 15 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE OCEAN STORM IS EXPECTED TO WEAKEN TODAY...HOWEVER IT WILL TAKE
UNTIL TONIGHT AND POSSIBLY SATURDAY BEFORE THE LARGE SEAS OFFSHORE
AND THE RESULTING HIGH SURF AT EAST FACING BEACHES DIMINISHES. UNTIL
THEN...EXPECTED ROUGH SURF AND DANGEROUS RIP CURRENTS AT THE BEACHES
OF...PROVINCETOWN...EASTHAM...NAUSET...CHATHAM SOUTHWARD TO
NANTUCKET.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$


NOCERA
000 
WHUS41 KBOX 151619
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1219 PM EDT FRI JUN 15 2007

...HIGH SURF AND STRONG RIP CURRENTS CONTINUE TODAY ACROSS EAST
FACING OCEAN BEACHES...

.A PESKY OCEAN STORM WELL SOUTHEAST OF NANTUCKET CONTINUES TO
GENERATE LARGE SURF AND DANGEROUS RIP CURRENTS ACROSS EAST FACING
OCEAN BEACHES OF CAPE COD AND NANTUCKET.

MAZ022-024-160000-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-070616T0000Z/
BARNSTABLE MA-NANTUCKET MA-
1219 PM EDT FRI JUN 15 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR THE EAST FACING BEACHES OF CAPE COD AND NANTUCKET 
ISLAND.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$
000 
WHUS41 KBOX 160007
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
807 PM EDT FRI JUN 15 2007

MAZ022-024-160115-
/O.EXP.KBOX.SU.Y.0003.000000T0000Z-070616T0000Z/
BARNSTABLE MA-NANTUCKET MA-
807 PM EDT FRI JUN 15 2007

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. SEAS CONTINUE TO
SUBSIDE JUST OFFSHORE. THIS TREND WILL CONTINUE OVERNIGHT INTO
SATURDAY...REDUCING THE THREAT OF HIGH SURF ALONG EAST FACING
BEACHES.

$$

BELK

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jun 13, 3:57 AM EDT, 19 minutes earlier.

Area forecast discussion, Jun 13, 3:57 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EDT WED JUN 13 2007

.SYNOPSIS...
SOUTHERN NEW ENGLAND WILL REMAIN BETWEEN TWO NEARLY STATIONARY
WEATHER SYSTEMS THROUGH THE END OF THE WORKWEEK. ONE IS OCEAN LOW
PRESSURE TO THE EAST...THE OTHER HIGH PRESSURE NUDGING INTO THE GREAT
LAKES FROM THE WEST. WARMER WEATHER SHOULD RETURN THIS WEEKEND. A
COLD FRONT IS EXPECTED TO CROSS THE REGION LATE SAT NIGHT OR
SUN...FOLLOWED BY WEAK HIGH PRESSURE MON. THE HIGH WILL SLIP OFFSHORE
TUE ALLOWING AN INCREASING SOUTHWEST FLOW TO DEVELOP.

&&

.NEAR TERM /UNTIL NOON TODAY/...
LOW CLOUDS HAVE BACKED IN FROM THE GULF OF ME AND GEORGES BANK INTO
EASTERN MA EARLY THIS MORNING. NOT MUCH DRIZZLE SHOWING UP ON THE
OBSERVATIONS ALONG WITH JUST SOME PATCHY FOG. GIVEN THE STRONGER
NORTHEAST FLOW WILL BE CONFINED TO THE CAPE AND ISLANDS TODAY...WITH
LIGHTER WINDS INLAND AND THE LACK OF DEEP LAYER MOISTURE OVER THE
REGION...LOW CLOUDS SHOULD BURN OFF AND GIVE WAY TO PARTIAL SUNSHINE
THIS AFTERNOON. THE EXCEPTION WILL BE SOUTHEAST MA AND POSSIBLY INTO
COASTAL RI WHERE NORTHEAST FLOW WILL PROMOTE LOW CLOUDS TO PERSIST.

&&

.SHORT TERM /NOON TODAY THROUGH 6 AM THURSDAY/...
WEAK MID LEVEL WARM AIR ADVECTION WRAPPING AROUND THE OCCLUDED
GEORGES BANK LOW INTO SOUTHERN NEW ENGLAND...COMBINED WITH WEAK LOW
LEVEL COLD ADVECTION WILL RESULT IN A FAIRLY STABLE ATMOSPHERE
OVER THE REGION TODAY AND TONIGHT. THEREFORE...RISK OF SHOWERS WILL
BE VERY LOW. IN FACT...COLUMN REAL DRIES OUT TODAY AND TONIGHT WITH
PWATS LOWERING TO 0.50 TO 0.75 INCHES.

AS FOR CLOUD COVER...MODEL TIME SECTIONS OF RH/MOISTURE SUGGEST AT
LEAST PARTIAL SUNSHINE IS LIKELY FROM LATE MORNING INTO THE
AFTERNOON ACROSS MUCH OF THE REGION. HOWEVER...PERSISTENT NORTHEAST
FLOW OVER SOUTHEAST MA INCLUDING CAPE COD AND THE ISLANDS /INCLUDING
NEARBY COASTAL RI/ WILL YIELD LOTS OF CLOUDS...A SPOT SHOWER AND/OR
POSSIBLY SOME AREAS OF DRIZZLE.

DESPITE THE STRONG JUNE SUNSHINE...A BRISK NORTHEAST WIND OFF THE
STILL RATHER CHILLY MASSACHUSETTS WATERS /UPPER 50S/ WILL LIMIT
HIGHS THIS AFTERNOON TO THE UPPER 50S AND LOW 60S ACROSS EASTERN MA.
TEMPS WILL WARM INTO THE L70S WESTWARD INTO INTERIOR CT/MA AND NH.
GFS MOS ONCE AGAIN APPEARS TOO COOL WITH HIGHS TODAY...SO WE BLENDED
ALL MOS DATA TO ARRIVE AT DAYTIME MAXES. THIS RECENT COOL BOUNDARY
LAYER BIAS OF THE GFS MAY BE LEADING TO ITS OVERCAST SKY CONDITIONS
THROUGH THIS PERIOD.

AS FOR WINDS...EXPECT BREEZY CONDITIONS ACROSS ALL OF EASTERN MA
WHERE NE WINDS OF 15 TO 25 MPH ARE ANTICIPATED. THERE IS EVEN A LOW
PROB OF STRONGER WINDS OF 20-30 MPH WITH GUSTS TO 40 MPH OVER THE
CAPE COD AND NANTUCKET FROM LATE MORNING INTO EARLY AFTERNOON...AS A
LOW LEVEL JET RACES BY.

LARGE SEAS /COMBINATION OF WIND WAVE AND SWELL/ OF 8 FT HAVE ENTERED
THE WATERS EAST OF CAPE COD AND NANTUCKET AS OF 2 AM. WNA WAVE MODEL
APPEARS TO HAVE A FAIRLY GOOD HANDLE ON THIS AND DEPICTS SEAS
PEAKING AT 10 OR 11 FT THIS AFTERNOON AND THEN REMAINING AT THAT
LEVEL THROUGH THE NIGHT. SEAS OF THIS HEIGHT DURING THE WARM SEASON
WILL PROMPT US TO ISSUE A HIGH SURF ADVISORY FOR CAPE COD AND
NANTUCKET...MAINLY FOR EAST OCEAN FACING BEACHES. REALIZE WEATHER
CONDITIONS WILL NOT BE IDEAL FOR THE BEACH TODAY OR THU...HOWEVER
ANYONE AT THE BEACH WILL HAVE TO BE AWARE OF ROUGH SURF AND
ASSOCIATED RIP CURRENTS. GIVEN WAVE DIRECTION IS FROM THE
EAST...LESS WAVE ENERGY WILL BE FOCUSED ALONG OUR SOUTH COAST WHICH
WILL RESULT IN LESS SURF AND A LOWER RISK OF RIPS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...AN UPPER LEVEL LOW WILL LINGER...WITH A COOL MARITIME
NORTHEAST FLOW CONTINUING. THE STRONGEST WIND SPEEDS WILL BE ALONG
THE SOUTHEAST COAST. THERE ALSO COULD BE A LEFTOVER SHOWER OR
SPRINKLE ALONG THE SOUTHEAST COAST GIVEN THE PROXIMITY TO THE UPPER
LEVEL LOW BUT FOR NOW HAVE GONE WITH JUST A SLIGHT CHANCE. HIGH
TEMPERATURES THURSDAY WILL REMAIN IN THE 60S ALONG THE COAST...70S
WELL INLAND.

THURSDAY NIGHT AND FRIDAY...THE UPPER LEVEL LOW BEGINS TO LIFT
NORTHEAST AS A FINAL SHORT WAVE TRACKS OFF THE MID ATLANTIC COAST
LATE FRIDAY AND THE ONSHORE FLOW BEGINS TO WEAKEN. THE LOW LEVEL
INVERSION ALONG THE SOUTHEAST COAST WILL BEGIN TO GRADUALLY BREAK
ON FRIDAY. THIS WILL ALLOW CLOUDS TO DECREASE. TEMPERATURES WILL
BEGIN TO MODERATE UNDER ABUNDANT SUNSHINE ON FRIDAY...WELL INTO THE
70S TO NEAR 80 DEGREES INLAND.

FRIDAY NIGHT AND SATURDAY...MODERATING TEMPERATURES AND INCREASING
DEWPOINTS CAN BE EXPECTED AS A SOUTHWEST FLOW BEGINS TO DEVELOP.
THERE IS A SLIGHT CHANCE OF A LATE DAY SHOWER OR THUNDERSTORM
GIVEN INCREASING LOW LEVEL INSTABILITY ACROSS THE INTERIOR DURING
SATURDAY AFTERNOON.

SATURDAY NIGHT AND SUNDAY...INTRODUCED A CHANCE OF SHOWERS AND
THUNDERSTORMS GIVEN THE APPROACH OF A COLD FRONT. THERE ARE SOME
TIMING ISSUES BETWEEN THE LONG RANGE MODELS. K INDICES RISE INTO
THE 30S AND SHOWALTER INDICES DROP TO AROUND MINUS 3 ON THE GFS.

MONDAY AND TUESDAY...WEAK HIGH PRESSURE BUILDS ON MONDAY THEN BEGINS
TO PUSH OFFSHORE TUESDAY SETTING UP A WARMING TEMPERATURE TREND.
ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY GIVEN INCREASING
LOW LEVEL INSTABILITY WELL INLAND.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
GOOD VSBYS EXPECTED TODAY AND TONIGHT...HOWEVER IFR CEILINGS ACROSS
EASTERN MA WILL SLOWLY LIFT TO MVFR THIS AFTERNOON. MVFR CONDITIONS
ELSEWHERE LIFTING TO VFR THIS AFTERNOON. FOR TONIGHT...MAINLY MVFR
CONDITIONS SHOULD DOMINATE. NOT EXPECTING ANY THUNDER THESE PERIODS.

OUTLOOK THURSDAY THROUGH SUNDAY...
MVFR CONDITIONS LIKELY THURSDAY AND POSSIBLY THU NIGHT FROM KHYA-
KACK WITH CEILINGS AROUND 2K FT. AREAS MVFR CEILINGS 2-3K FT WED
EVENING POSSIBLE KBOS-KPVD TERMINALS WITH CEILINGS DUE TO OCEAN
STRATUS.

VFR CONDITIONS EXPECTED ALL TERMINALS BY FRIDAY.

&&

.MARINE...
NE WINDS WILL REACH LOW END GALE /34 KT/ TODAY ACROSS THE WATERS OF
CAPE COD AND NANTUCKET. SEAS WILL BUILD 8 TO 11 FT ACROSS THE OCEAN
WATERS...MAKE IT UNCOMFORTABLE...IF NOT DANGEROUS FOR SMALL CRAFT
OPERATORS. NE WINDS EASE A BIT TONIGHT WITH SPEEDS LOWERING TO 15-20
KT AFTER NIGHT. HOWEVER...SEAS WILL BE SLOW TO SUBSIDE.

&&

.TIDES/COASTAL FLOODING...
SURGE OVERNIGHT AT NANTUCKET RUNNING JUST UNDER A FOOT ALONG WITH
STORM TIDE ABOUT 1FT SHY OF FLOOD STAGE. EXPECTING A REPEAT
PERFORMANCE LATER THIS EVENING REGARDING SURGE. HOWEVER...TWO
WILDCARDS HERE MAY LEAD TO MINOR COASTAL FLOODING AND BEACH EROSION:

1) PERSISTENT NORTHEAST FLOW HAS RESULTED IN PREVIOUS 4 TIDE CYCLES
AT NANTUCKET TO RUN HIGHER THAN THE ASTRONOMICAL TIDE...HENCE 4 TIDE
CYCLES OF SURGE. THIS HAS AND WILL CONTINUE TO PROVIDE WATER TO
PILEUP ALONG THE EASTERN MA COASTLINE...PERMITTING WAVES TO BREAK-
RUNUP CLOSER TO SEAWALLS. 2) 8FT SEAS OFFSHORE INCREASING TO 10 OR 11
FT THIS AFTERNOON AND TONIGHT WILL PROMOTE AN INCREASE RISK OF BEACH
EROSION GIVEN THE INCREASED WAVE ACTION. DON/T THINK WE WILL SEE
MODERATE FLOODING...HOWEVER ACROSS CAPE COD AND NANTUCKET SOME WATER
SHOULD BE EXPECTED TO SPLASH OVER SEAWALLS LATER THIS EVENING ALONG
WITH AT LEAST SOME BEACH EROSION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ022-024.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ231>235-250.
     GALE WARNING FROM 11 AM THIS MORNING TO 5 PM EDT THIS
     AFTERNOON FOR ANZ254-255.

&&

SYNOPSIS...STRAUSS
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...STRAUSS
AVIATION...NOCERA/STRAUSS
MARINE...NOCERA/STRAUSS
TIDES/COASTAL FLOODING...NOCERA
Hazardous weather outlook, Jun 12, 5:35 PM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT TUE JUN 12 2007

CTZ002>004-MAZ002>021-023-024-026-NHZ011-012-015-RIZ001>006-008-
132145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-BLOCK ISLAND RI-
535 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

URGE OF ONE HALF TO 1 FOOT COMBINED WITH AN ASTRONOMICALLY HIGHER THAN
NORMAL TIDE MAY ALLOW FOR MINOR SPLASHOVER DURING THE LATE THIS EVENING
AND AGAIN WEDNESDAY EVENING DURING THE TIME HIGH TIDE CYCLE ALONG THE
OCEAN EXPOSED EASTERN MASSACHUSETTS COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS CHANCE OF A THUNDERSTORM LATE SATURDAY AND SUNDAY WITH THE
NEXT COLD FRONTAL PASSAGE. IT IS STILL TOO EARLY TO KNOW WHETHER
THERE MAY BE ANY SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-MAZ022-RIZ007-132145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-BARNSTABLE MA-
NEWPORT RI-
535 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS CHANCE OF A THUNDERSTORM LATE SATURDAY AND SUNDAY WITH THE
NEXT COLD FRONTAL PASSAGE. IT IS STILL TOO EARLY TO KNOW WHETHER
THERE WILL BE ANY SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STRAUSS

Nearby

High Surf Advisories in Massachusetts, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.